Alert archive / Ohio / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this winter storm warning at Nov 23, 2005, 4:29 AM EST for Crawford County, Erie County, Pennsylvania; 5 counties in Ohio. It took effect at Nov 24, 2005, 4:00 AM EST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2005, 4:29 AM EST (09:29 UTC)
- In effect from
- Nov 24, 2005, 4:00 AM EST
- Expired
- Nov 25, 2005, 5:00 PM EST
- In force
- 37 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 230929 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 429 AM EST WED NOV 23 2005 OHZ011>014-089-PAZ001>003-231730- /O.UPG.KCLE.LE.A.0002.051124T0900Z-051126T0900Z/ /O.NEW.KCLE.WS.W.0001.051124T0900Z-051125T2200Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 429 AM EST WED NOV 23 2005 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 5 PM EST FRIDAY... AN ALBERTA CLIPPER WILL MOVE SOUTHEAST INTO THE LOWER GREAT LAKES EARLY ON THURSDAY. SNOW WILL BEGIN IN ADVANCE OF THIS SYSTEM LATER TODAY...DROPPING 2 TO 4 INCHES OF SNOW BY THURSDAY MORNING. LAKE EFFECT SNOW SQUALLS ARE THEN EXPECTED TO DEVELOP LATE TONIGHT OR EARLY THANKSGIVING DAY. SNOWFALL ACCUMULATIONS OF AROUND 2 FEET MAY OCCUR BY FRIDAY WHERE SQUALLS PERSIST ESPECIALLY NORTHERN AREAS CLOSER TO THE LAKE WITH 6 TO 12 INCHES BEING COMMON. ALSO...THE HEAVY SNOW COMBINED WITH WEST WINDS OF 25 TO 35 MPH WILL PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES...AS WELL AS CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. THIS IS EXPECTED TO BECOME A MAJOR LAKE EFFECT SNOW STORM. THERE IS THE POTENTIAL FOR NUMEROUS ACCIDENTS...STRANDED CARS...AND DRIFTS IN EXCESS OF 6 FEET. MOTORISTS SHOULD BE PREPARED FOR HEAVY SNOW AND HAZARDOUS DRIVING CONDITIONS ON THANKSGIVING. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ023-231730- /O.NEW.KCLE.WS.W.0001.051124T0900Z-051125T2200Z/ TRUMBULL- INCLUDING THE CITY OF...WARREN 429 AM EST WED NOV 23 2005 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 5 PM EST FRIDAY... AN ALBERTA CLIPPER WILL MOVE SOUTHEAST INTO THE LOWER GREAT LAKES EARLY ON THURSDAY. SNOW WILL BEGIN IN ADVANCE OF THIS SYSTEM LATER TODAY...DROPPING 2 TO 3 INCHES OF SNOW BY THURSDAY MORNING. LAKE EFFECT SNOW SQUALLS ARE THEN EXPECTED TO DEVELOP LATE TONIGHT OR EARLY THANKSGIVING DAY. SNOWFALL ACCUMULATIONS OF 6 TO 12 ARE POSSIBLE ESPECIALLY OVER NORTHERN AREAS OF THE COUNTY BY FRIDAY. ALSO...THE HEAVY SNOW COMBINED WITH WEST WINDS OF 25 TO 35 MPH WILL PRODUCE NEAR BLIZZARD CONDITIONS AT TIMES...AS WELL AS CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. THIS IS EXPECTED TO BECOME A MAJOR LAKE EFFECT SNOW STORM. THERE IS THE POTENTIAL FOR NUMEROUS ACCIDENTS...STRANDED CARS...AND DRIFTS IN EXCESS OF 6 FEET. MOTORISTS SHOULD BE PREPARED FOR HEAVY SNOW AND HAZARDOUS DRIVING CONDITIONS ON THANKSGIVING. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 2:30 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 23, 2:30 AM EST, 1 hour 59 minutes before
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
Hazardous weather outlook, Nov 22, 5:46 AM EST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 546 AM EST TUE NOV 22 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 546 AM EST TUE NOV 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL OCCUR IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA TODAY AND TONIGHT. A BAND OF LAKE EFFECT SNOW SHOWERS WILL LIKELY CAUSE AROUND 2 TO 4 INCHES OF SNOW IN CLEVELAND AREA TODAY. THE BAND OF SNOW SHOWERS IS EXPECTED TO SHIFT EAST LATER TODAY AND MOVE OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA TONIGHT. HEAVY SNOW GREATER THAN 6 INCHES IS NOT EXPECTED AT THIS TIME BUT IF THE BAND PERSIST IN AN AREA LONGER THAN ANTICIPATED HEAVIER SNOW COULD OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA LATE WEDNESDAY NIGHT AND CONTINUE THURSDAY AND THURSDAY NIGHT. IT IS LIKELY THAT SOME AREAS IS EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA WILL SEE HEAVY LAKE EFFECT SNOWS FROM THIS EPISODE. IF YOU ARE PLANNING ON TRAVELING DURING THIS PERIOD KEEP UP TO DATE ON THE LATEST FORECAST FOR POSSIBLE WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-231100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 546 AM EST TUE NOV 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE OR STORM FORCE WINDS ARE NOT EXPECTED AT THIS TIME. HOWEVER WINDS WILL LIKELY APPROACH GALE FORCE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 3:30 AM EST | Marine Weather Statement | CLE | 64 hr | |
| Nov 23, 11:06 AM EST | Snow Advisory | CLE | Ashland, Crawford, Erie, Hancock, Holmes, Huron and 17 more | 13 hr |
Nearby
Winter Storm Warnings in Ohio, 2005Winter Storm Warnings in Pennsylvania, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.